MAUDE Adverse Event Report: COVIDIEN, FORMERLY US SURGICAL A DIVISON GASTRISAIL 36 FR. GASTRIC POS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN, FORMERLY US SURGICAL A DIVISON GASTRISAIL 36 FR. GASTRIC POS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number GPS36
Medical Device Problem Codes Difficult To Position (1467); Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter, during a lap gastrectomy, the crna placed the device with cm markings to the patient left but minutes later when the surgeon instructed her to deploy the sail, the tube appeared to deploy to the greater curves rather that the lighted sail.So, the sail was retracted and the crna attempted to rotate the main tube to the 9:00 position and redeploy the sail.But, it was visually obvious that the distal end did not look correct.So, she attempted to retract the sail completely but was unable to get up to the black indicator line.She then was instructed by the surgeon to remove the entire device.She was unable to remove device completely due to resistance.She then used a laryngoscope to aid in viewing the distal end of the device still in the back of the throat.She was able to free it and remove the device.The lighted sail had been tied in a knot while in the patient.There was no patient injury.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: post market vigilance (pmv) led an evaluation of one device opened by the account.The sail was deployed and knotted around the tubing.Replication of the reported condition may be due to rough handling of the device.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.

Brand Name
GASTRISAIL 36 FR. GASTRIC POS
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN, FORMERLY US SURGICAL A DIVISON
60 middletown ave
north haven CT 06473
MDR Report Key5783269
Report Number1219930-2016-00720
Device Sequence Number587395
Product Code KNT
UDI-Device Identifier10884521517370
UDI-Public(01)10884521517370(1)011700(10)E6B0003GX
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberGPS36
Device Catalogue NumberGPS36
Device Lot NumberE6B0003GX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date03/13/2017
Patient Sequence Number1
Patient Age24 YR